Alert archive / Wisconsin / Winter Storm Warnings in 2018

Winter Storm Warning 3, NWS Green Bay, WI

February 24, 2018Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Feb 24, 2018, 4:07 AM CST for Oneida County, Vilas County, Wisconsin. It took effect at Feb 24, 2018, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 4:07 AM CST (10:07 UTC)
In effect from
Feb 24, 2018, 9:00 PM CST
Expired
Feb 25, 2018, 3:56 AM CST
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS43 KGRB 241007
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
407 AM CST Sat Feb 24 2018

...A FAST MOVING STORM WILL BRING WINTER PRECIPITATION TONIGHT...

.A winter storm is expected to move quickly from Missouri to Upper
Michigan and bring another round of winter weather to the area
tonight. Six inches or more of snow is possible in Vilas and Oneida
counties. Two to five inches of snow mixed with sleet and freezing
rain is expected roughly north of a Wisconsin Rapids to Crivitz 
line. The precipitation will start this evening but end by Sunday 
morning. 

Hazardous travel is expected tonight due to the winter precipitation.
Air travel delays are likely. Some blowing and drifting snow could continue
for awhile Sunday in far northern Wisconsin due to gusty west winds.

WIZ005-010-241815-
/O.UPG.KGRB.WS.A.0004.180225T0300Z-180225T1500Z/
/O.NEW.KGRB.WS.W.0003.180225T0300Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
407 AM CST Sat Feb 24 2018

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SUNDAY...

* WHAT...Snow, possibly mixed with sleet or freezing rain. Total
  snow accumulations of 4 to 7 inches are expected.

* WHERE...Vilas and Oneida Counties.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WIZ018-241815-
/O.UPG.KGRB.WS.A.0004.180225T0300Z-180225T1500Z/
/O.NEW.KGRB.WW.Y.0008.180225T0300Z-180225T1200Z/
Lincoln-
Including the cities of Merrill and Tomahawk
407 AM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SUNDAY...

* WHAT...Snow, mixed with sleet or freezing rain at times. Total
  snow accumulations of 3 to 5 inches are expected.

* WHERE...Lincoln County.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

WIZ011>013-019>021-030-031-035>037-241815-
/O.NEW.KGRB.WW.Y.0008.180225T0300Z-180225T1200Z/
Forest-Florence-Northern Marinette County-Langlade-Menominee-
Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-
Including the cities of Crandon, Aurora, Commonwealth, 
Spread Eagle, Niagara, Wausaukee, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
and Clintonville
407 AM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 4 inches and ice accumulations of up to a tenth of an inch 
  are expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
028 
WWUS43 KGRB 242014
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
214 PM CST Sat Feb 24 2018

...A FAST MOVING STORM WILL BRING WINTER PRECIPITATION TONIGHT...

.A winter storm is expected to move quickly from Missouri to
Upper Michigan and bring another round of winter weather to the
area tonight. Six inches or more of snow is possible in Vilas and
Oneida counties. Three to five inches of snow mixed with sleet 
and freezing rain are expected roughly north of a Wisconsin 
Rapids to Crivitz line. The precipitation will start late this
afternoon to mid-evening but end by early Sunday morning.

Hazardous travel is expected tonight due to the winter
precipitation. Air travel delays are likely. 

WIZ005-010-250500-
/O.CON.KGRB.WS.W.0003.180225T0300Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
214 PM CST Sat Feb 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches are expected.

* WHERE...Vilas and Oneida Counties.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ073-250500-
/O.EXA.KGRB.WW.Y.0008.180225T0300Z-180225T1200Z/
Southern Marinette County-
Including the cities of Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, and Middle Inlet
214 PM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total wet snow
  accumulations of 3 to 5 inches.

* WHERE...Southern Marinette County.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

WIZ030-031-035>037-250500-
/O.EXT.KGRB.WW.Y.0008.180225T0000Z-180225T1200Z/
Marathon-Shawano-Wood-Portage-Waupaca-
Including the cities of Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
and Clintonville
214 PM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 4 inches, with localized amounts up to 5 inches, and ice 
  accumulations of a light glaze are expected.

* WHERE...Marathon, Shawano, Wood, Portage and Waupaca Counties.

* WHEN...From 6 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

WIZ011>013-018>021-250500-
/O.CON.KGRB.WW.Y.0008.180225T0300Z-180225T1200Z/
Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Menominee-Northern Oconto County-
Including the cities of Crandon, Aurora, Commonwealth, 
Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, 
Keshena, Neopit, Mountain, Lakewood, and Townsend
214 PM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  and ice accumulations of a light glaze are expected.

* WHERE...Portions of north central and northeast Wisconsin.

* WHEN...From 9 PM this evening to 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

mpc
753 
WWUS43 KGRB 250324
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
924 PM CST Sat Feb 24 2018

...PRECIPITATION ON THE INCREASE EARLY TONIGHT THEN TAPERING OFF
LATE...

.A winter storm will track northward over the state overnight and
into Upper Michigan by Sunday morning. Six inches or more of snow
is possible in Vilas and Oneida counties. Three to five inches of
snow mixed with sleet and freezing rain are expected roughly 
north of a Wisconsin Rapids to Crivitz line. The precipitation 
will taper off and then end early Sunday morning.

Hazardous travel is expected overnight due to the winter 
precipitation. Air travel delays are likely.

WIZ005-010-251200-
/O.CON.KGRB.WS.W.0003.000000T0000Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
924 PM CST Sat Feb 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Heavy snow. Total snow accumulations of 4 to 7 inches 
  are expected.

* WHERE...Vilas and Oneida Counties.

* WHEN...Until 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ011>013-018>021-073-251200-
/O.CON.KGRB.WW.Y.0008.000000T0000Z-180225T1200Z/
Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Menominee-Northern Oconto County-Southern Marinette County-
Including the cities of Crandon, Aurora, Commonwealth, 
Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, 
Keshena, Neopit, Mountain, Lakewood, Townsend, Harmony, Peshtigo,
Porterfield, Crivitz, High Falls Reservoir, Loomis, 
and Middle Inlet
924 PM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

* WHAT...Mixed precipitation. Total snow accumulations of 3 to 5 
  inches and ice accumulations of a light glaze are expected.

* WHERE...Portions of north central and northeast Wisconsin.

* WHEN...Until 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

WIZ030-031-035>037-251200-
/O.CON.KGRB.WW.Y.0008.000000T0000Z-180225T1200Z/
Marathon-Shawano-Wood-Portage-Waupaca-
Including the cities of Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
and Clintonville
924 PM CST Sat Feb 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY...

* WHAT...Mixed precipitation. Total snow accumulations of 1 to 3
  inches and ice accumulations of up to around a tenth of an inch
  of glaze are expected.

* WHERE...Marathon, Shawano, Wood, Portage and Waupaca Counties.

* WHEN...Until 6 AM CST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
714 
WWUS43 KGRB 250857
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
257 AM CST Sun Feb 25 2018

...WINTER PRECIPITATION ENDING...

.Mixed precipitation had greatly diminished or ended early this
morning. Gusty west winds will cause some blowing and drifting
snow across central and northcentral Wisconsin, so travel with
care.


WIZ018>021-030-031-035>037-073-251000-
/O.CAN.KGRB.WW.Y.0008.000000T0000Z-180225T1200Z/
Lincoln-Langlade-Menominee-Northern Oconto County-Marathon-
Shawano-Wood-Portage-Waupaca-Southern Marinette County-
Including the cities of Merrill, Tomahawk, Antigo, Keshena, 
Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, and Middle Inlet
257 AM CST Sun Feb 25 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Winter precipitation has diminished, and little additional
accumulation is expected. Roads and sidewalks are slippery sop 
travel with caution. 

$$

WIZ005-010-251200-
/O.CON.KGRB.WS.W.0003.000000T0000Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
257 AM CST Sun Feb 25 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Snow will gradually diminish with another inch or so
  possible.

* WHERE...Vilas and Oneida Counties.

* WHEN...Until 6 AM CST early this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ011>013-251200-
/O.CON.KGRB.WW.Y.0008.000000T0000Z-180225T1200Z/
Forest-Florence-Northern Marinette County-
Including the cities of Crandon, Aurora, Commonwealth, 
Spread Eagle, Niagara, and Wausaukee
257 AM CST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Snow will taper off to flurries with an inch or less of
  additional accumulation. Roads and sidewalks are slippery, so
  travel with care.

* WHERE...Forest, Florence and Northern Marinette County 
  Counties.

* WHEN...Until 6 AM CST early this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
945 
WWUS43 KGRB 250907
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
307 AM CST Sun Feb 25 2018

...WINTER PRECIPITATION ENDING...

.Mixed precipitation had greatly diminished or ended early this
morning. Gusty west winds will cause some blowing and drifting
snow across central and northcentral Wisconsin, so travel with
care.

WIZ011>013-251015-
/O.CAN.KGRB.WW.Y.0008.000000T0000Z-180225T1200Z/
Forest-Florence-Northern Marinette County-
Including the cities of Crandon, Aurora, Commonwealth, 
Spread Eagle, Niagara, and Wausaukee
307 AM CST Sun Feb 25 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Winter precipitation has diminished, and no additional accumulation
is expected. Roads and sidewalks are slick, so travel with 
caution.


$$

WIZ005-010-251200-
/O.CON.KGRB.WS.W.0003.000000T0000Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
307 AM CST Sun Feb 25 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Snow showers. Additional snow accumulation of an inch
  likely.

* WHERE...Vilas and Oneida Counties.

* WHEN...Until 6 AM CST early this morning.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$
485 
WWUS43 KGRB 250956
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
356 AM CST Sun Feb 25 2018

...WINTER PRECIPITATION ENDING...

.Winter precipitation was ending early this morning as the storm
system exits the region. Snow showers may continue until daybreak,
but with additional accumulations of an inch or less. 

WIZ005-010-251100-
/O.CAN.KGRB.WS.W.0003.000000T0000Z-180225T1200Z/
Vilas-Oneida-
Including the cities of Eagle River, Lac Du Flambeau, 
and Rhinelander
356 AM CST Sun Feb 25 2018

...WINTER STORM WARNING IS CANCELLED...

Snow showers will diminish by daybreak. Additional accumulations 
of an inch or less are possible. Roads and sidewalks are slippery,
so travel with caution. Some blowing and drifting snow is also
possible.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 3:50 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 24, 3:50 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
350 AM CST Sat Feb 24 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 350 AM CST Sat Feb 24 2018

A vigorous upper system will produce some wide swings
of weather tonight and Sunday as it moves quickly from the northern
Plains into the Great Lakes.

The negatively tilted upper trough induces rapid cyclogenesis as
a surface low is forecast to deepen more than 12 mb between 00z
and 12z Sunday as it moves from Missouri to Upper Michigan. If
this were the east coast, it would be called a bomb. We don't have
the warm Gulf Stream nearby to produce a huge snowstorm, but there
is enough moisture for six inches of snow across far northcentral
Wisconsin and lesser amounts of snow mixed with sleet, freezing
rain or rain elsewhere. The precipitation will end quickly Sunday
morning, followed by strong west winds creating gales on Lake Michigan
and some blowing and drifting snow across the north.

Dense fog across parts of central and northcentral Wisconsin
should dissipate by 15z today. Otherwise we will have increasing
middle and high clouds with temperatures several degrees above
normal. Lows tonight will be just 3 to 5 degrees below todays
highs due to cloud cover, wind and precipitation. Skies should
clear Sunday with gusty winds and near normal temperatures.

.LONG TERM...Sunday Night Through Friday
Issued at 350 AM CST Sat Feb 24 2018

Flow aloft is expected to be zonal or southwest for most of this
part of the forecast and temperatures should be above normal
through the end of the work week.

There is little chance for any precipitation through at least
Tuesday as a surface high passes south of Wisconsin. Light snow
is possible in central and eastern Wisconsin Tuesday night north
of a stationary front that is forecast to be southeast of the area.

The next chance for significant precipitation is Wednesday night
ahead of the next short wave and surface low that will approach
the region from the Plains. Snow chances are expected to spread
across the remainder of the area early Thursday morning before
warmer air changes snow to rain across most of the area during the
day. A change back to all snow should occur Thursday evening as
the back edge of the precipitation approaches. There is still a
chance for snow in northern and eastern Wisconsin later Thursday
night and Friday in cyclonic flow behind the departing system. The
00Z GFS/ECMWF/Canadian all showed significant differences in their
handling of this system. Hopefully the models begin to converge
on a solution fairly soon.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1035 PM CST Fri Feb 23 2018

Drier air on west winds were gradually eroding MVFR clouds over
central Wisconsin. However patchy IFR vsbys and cigs were
developing were clearing is occurring. The rest of the area
continues to be under MVFR clouds. Clearing trend will continue to
work over the area overnight, but will lead to IFR clouds and fog.
Anticipate some decrease in clouds overnight into Saturday
morning as a surface high pressure system quickly drifts over the
area. Mid to high level clouds with the next weather system will
be on the increase later Saturday and then conditions will
deteriorate Saturday night as precipitation spreads back over the
area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to 6 AM CST
Sunday for WIZ011>013-018>021-030-031-035>037.

Winter Storm Warning from 9 PM this evening to 6 AM CST Sunday
for WIZ005-010.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:07 AM CSTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 6 more23 hr
Feb 24, 4:33 AM CSTGale WarningGRB35 hr
Feb 24, 4:33 AM CSTSmall Craft AdvisoryGRB22 hr
Feb 24, 6:43 AM CSTDense Fog AdvisoryGRBLanglade, Lincoln, Marathon, Oneida, Portage, Vilas and 1 more2 hr
Feb 24, 2:14 PM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Winnebago25 hr

Nearby

Winter Storm Warnings in Wisconsin, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.